Tag Archives: fda recalls

Medical Device Safety and Recalls: eVent Medical LS, 5i, or 7i Inspiration Ventilators May Shut Down without Alarm

Medical Device Safety and Recalls: eVent Medical LS, 5i, or 7i Inspiration Ventilators May Shut Down without Alarm

A recall has been issued for eVent Medical LS, 5i, or 7i Inspiration Ventilators. eVent Medical is recalling the LS, 5i, or 7i Inspiration ventilators because a faulty switch on the ventilators’ power board may fail, causing the ventilator to shut down without sounding an alarm. If the ventilator shuts down, the patient may not receive enough oxygen and could suffer serious adverse health consequences, including injury or death. The company has received one report of this issue occurring, with no injuries and no deaths. For more information, please see: http://www.fda.gov/MedicalDevices/Safety/ListofRecalls/ucm475862.htm

Advertisements

Medical Device Safety and Recalls: Hamilton Recalls G5 Ventilator Because of Ventilation and Alarm Failure

Medical Device Safety and Recalls: Hamilton Recalls G5 Ventilator Because of Ventilation and Alarm Failure

A recall has been issued for the G5 Ventilator. The ventilator may stop working, without sounding an alarm, when the device operator presses the oxygen enrichment key to attach the ventilator mask to the patient (suctioning maneuver).

This problem can occur during the following conditions:

* When pressing the oxygen enrichment key a second time within 50 milliseconds after the disconnection is detected, or,
* When disconnection is detected immediately before the oxygen enrichment period automatically ends, so that detection of disconnection and termination of O2-enrichment occur within 50 milliseconds of each other.

If the device operator does not intervene, the patient may not receive enough oxygen and could suffer serious adverse health consequences, including injury or death.

The firm has received a total of 1 report of device malfunction. No injuries or deaths were reported. For more information, please see: http://www.fda.gov/MedicalDevices/Safety/ListofRecalls/ucm471717.htm

Sanofi US Issues Voluntary Nationwide Recall of Auvi-Q® Due to Potential Inaccurate Dosage Delivery

Sanofi US Issues Voluntary Nationwide Recall of Auvi-Q® Due to Potential Inaccurate Dosage Delivery

You are subscribed to Recalls, Market Withdrawals and Safety Alerts for U.S. Food & Drug Administration (FDA).

This information has recently been updated and is now available.

Sanofi US Issues Voluntary Nationwide Recall of Auvi-Q® Due to Potential Inaccurate Dosage Delivery
10/28/2015 09:38 PM EDT

Sanofi US is voluntarily recalling all Auvi-Q (epinephrine injection, USP). The recall involves all Auvi-Q currently on the market and includes both the 0.15 mg and 0.3 mg strengths for hospitals, retailers and consumers. This includes lot number 2299596 through 3037230, which expire March 2016 through December 2016. The products have been found to potentially have inaccurate dosage delivery.

For detailed information pertaining to this Recalls, Market Withdrawals and Safety Alerts message, please click the link at the beginning of this bulletin.

Voluntary Recall Of Chariot Guiding Sheath

Voluntary Recall Of Chariot Guiding Sheath

You are subscribed to Recalls, Market Withdrawals and Safety Alerts for U.S. Food & Drug Administration (FDA).

This information has recently been updated and is now available.

Boston Scientific (NYSE: BSX) has voluntarily recalled the Chariot™ Guiding Sheath globally. These devices are intended for the introduction of interventional devices during peripheral vascular procedures, and were recalled on November 19th due to the risk of shaft separation.

For detailed information pertaining to this Recalls, Market Withdrawals and Safety Alerts message, please click the link at the beginning of this bulletin.

Downing Labs, LLC Issues Voluntary Nationwide Recall of All Sterile Compounded Products Due to Lack of Sterility Assurance

Downing Labs, LLC Issues Voluntary Nationwide Recall of All Sterile Compounded Products Due to Lack of Sterility Assurance

You are subscribed to Recalls, Market Withdrawals and Safety Alerts for U.S. Food & Drug Administration (FDA).

This information has recently been updated and is now available.

Downing Labs, LLC Issues Voluntary Nationwide Recall of All Sterile Compounded Products Due to Lack of Sterility Assurance
10/20/2015 09:25 PM EDT

Downing Labs, LLC (“Downing Labs”) is voluntarily recalling all lots of sterile products compounded and packaged by Downing Labs and that remain within expiry due to concerns over sterility assurance. The products were distributed nationwide and in the UK to patients and providers between April 20, 2015 and September 15, 2015.

. For detailed information pertaining to this Recalls, Market Withdrawals and Safety Alerts message, please click the link at the beginning of this bulletin.

Drug Information Update- New FDA Drug Safety Communication on tramadol

Drug Information Update- New FDA Drug Safety Communication on tramadol FDA Division of Drug Information: Know the Moment It Happens

The Division of Drug Information (DDI) is CDER’s focal point for public inquiries. We serve the public by providing information on human drug products and drug product regulation by FDA.

The U.S. Food and Drug Administration (FDA) is investigating the use of the pain medicine tramadol in children aged 17 years and younger, because of the rare but serious risk of slowed or difficult breathing. This risk may be increased in children treated with tramadol for pain after surgery to remove their tonsils and/or adenoids. We are evaluating all available information and will communicate our final conclusions and recommendations to the public when our review is complete.

Tramadol is not FDA-approved for use in children; however, data show it is being used “off-label” in the pediatric population. Health care professionals should be aware of this and consider prescribing alternative FDA-approved pain medicines for children.

Parents and caregivers of children taking tramadol who notice any signs of slow or shallow breathing, difficult or noisy breathing, confusion, or unusual sleepiness should stop tramadol and seek medical attention immediately by taking their child to the emergency room or calling 911. Parents and caregivers should talk with their child’s health care professional if they have any questions or concerns about tramadol or other pain medicines their child is taking.

For more information, please visit: tramadol
.

Medical Device Safety and Recalls: SynCardia Systems, Freedom Driver System – Part May Fail Causing Device to Stop Working

Medical Device Safety and Recalls: SynCardia Systems, Freedom Driver System – Part May Fail Causing Device to Stop Working

A recall has been issued for SynCardia Systems’ Freedom Driver System
. A specific part of the Freedom Driver drive mechanism may fail and cause the device to stop pumping. Patients do not receive any advanced warning that the device may fail. If it does fail, a red light located in the center of the driver, towards the top, will stay red and a loud continuous alarm will sound.

However, if the Freedom Driver stops pumping, the patient will lose consciousness almost immediately, which means that the warning light and alarm may not be helpful. The patient will likely experience serious injury or death if not immediately switched to a backup driver by a caregiver.

Medical Device Safety and Recalls: Insulet Corporation, OmniPod Insulin Management System

Medical Device Safety and Recalls: Insulet Corporation, OmniPod Insulin Management System May Fail to Deliver Insulin

A recall has been issued for the Insulet Corporation’s OmniPod Insulin Management System. Insulet has identified two issues with these devices.

  1. The tube either fails to fully insert into the skin or completely retracts after insertion. This failure occurs without an alarm and the Pod will continue to pump insulin.
  2. The Pod will provide an audible alarm signal and display a failure. Once the alarm occurs, the Pod will not pump insulin.

Both failures can result in inaccurate dosage of insulin which can lead to high blood sugar (hyperglycemia). If left untreated, hyperglycemia can cause life-threatening conditions or even death.

The firm has received nine reports in which the device has malfunctioned, including five injuries and no reports of deaths.

Source: FDA.GOV

Allergan Issues Voluntary Nationwide Recall In The U.S.

Allergan plc, today announced that it is conducting a voluntary recall down to consumer level of specific lots of its REFRESH® Lacri-Lube® 3.5g and 7g for dry eye, REFRESH P.M.® 3.5g for dry eye, FML® (fluorometholone ophthalmic ointment) 0.1% (sterile ophthalmic ointment topical anti-inflammatory agent for ophthalmic use, 3.5g), and Blephamide® (sulfacetamide sodium and prednisolone acetate ophthalmic ointment, USP) 10%/0.2% sterile topical ophthalmic ointment combining an antibacterial and a corticosteroid, 3.5g.

For detailed information pertaining to this Recalls, Market Withdrawals and Safety Alerts message, please click the link at the beginning of this bulletin.

Source: FDA.org

Teleflex Medical, Hudson RCI Sheridan Sher-I-Bronch Endobronchial Tube

A recall has been issued for the Teleflex Medical, Hudson RCI Sheridan Sher-I-Bronch Endobronchial Tube.  Teleflex Medical has received customer complaints about the endobroncial tube’s double swivel connector which may break or separate on the tube. If this happens, the device may leak, causing the patient to not receive enough oxygen (hypoxia) or experience respiratory distress. This can lead to the need to re-intubate the patient, patient injury or death.

Source: FDA.gov